Quantcast



 
Thread Rating:
  • 0 Votes - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5

prednisone causing GERD?

Post: #1
04-09-2012, 08:34 PM
member82527 Offline
**

prednisone causing GERD?

Hello,

Since 2009 I have had rheumatoid arthritis but I have never had GERD in my life. 3 months ago I started taking prednisone and after more than a month I noticed that I was getting bad heartburn. I think that it is the prednisone but I haven't talked to my doctor about it, yet. I don't want him to think I am making something up so I wanted to find out if this makes sense to those of you with GERD? The only reason I am not completely confident is because it took more than a month for the GERD to start.




Find all posts by this user Quote this message in a reply
Post: #2
04-10-2012, 10:54 PM
member4378 Offline
**

RE: prednisone causing GERD?

I wasn't sure either (I don't use prednisone) but I did a google search and it does look like prednisone can cause GERD. I just don't know how long it would take to cause it. It is quite possible that it could take a while to cause the changes that lead to GERD. Like other drugs you might have used, the prednisone may take some time to have effects.




Find all posts by this user Quote this message in a reply
Post: #3
04-11-2012, 09:59 PM
member2365 Offline
***

RE: prednisone causing GERD?

I suggest you do visit a doctor. I personally wouldn't wait more than a month if I was having unexplained symptoms. You never know what the underlying cause can be.




Find all posts by this user Quote this message in a reply
Post: #4
04-12-2012, 08:42 PM
member82527 Offline
**

RE: prednisone causing GERD?

Procrastination is my middle name... I should have gone earlier but it wasn't bothering me enough to make me go I guess. Do you know if the doctor can add anything to manage the GERD because the prednisone is working on the RA. I would hate to stop taking it?




Find all posts by this user Quote this message in a reply
Post: #5
04-12-2012, 11:39 PM
member2365 Offline
***

RE: prednisone causing GERD?

Sorry, I am giving another unhelpful answer. ​That's a question for a pharmacist or doctor. I know that they could give a PPI to reduce the stomach acid production. What I don't know is if they would avoid doing it because of any drug interactions. Sorry I couldn't help.




Find all posts by this user Quote this message in a reply
Post: #6
04-13-2012, 03:43 AM
member51123 Offline
***

RE: prednisone causing GERD?

I do notice that many of my clients who are prescribed a steroid are also prescribed an anti-acid medication such as omeprezole. Perhaps it is a side effect, certainly something to ask your doctor about as well.



Find all posts by this user Quote this message in a reply
Post: #7
04-14-2012, 08:54 PM
member82527 Offline
**

RE: prednisone causing GERD?

That's okay, the kick in the butt is useful itself.




Find all posts by this user Quote this message in a reply
Post: #8
10-11-2012, 02:10 PM
member11510 Offline
***

RE: prednisone causing GERD?

I wouldn't be surprised if this is a side effect of the prednisone. I've been on that drug off and on for decades (because of asthma) and it's amazing (and distressing) what side effects can do when it comes to prednisone use. Because of my medical condition, I can't avoid taking that steroid especially when I have to...but I wish you luck and if you do see your doctor about this, please keep us posted. :D



Find all posts by this user Quote this message in a reply
Post: #9
10-14-2012, 03:09 PM
member49740 Offline
***

RE: prednisone causing GERD?

I know this can be frustrating. Your trying to treat one condition but you end up irritating another. Both my parents dealt with this issue, and so have I to some degree. I guess that's what can happen when you have more then one existing condition especially one such a GERD, which as we know can be irritated by many different things, including types of prescription medications. You do need to talk to your doctor, it won't seem as if your complaining because this is a valid issue. Also, there are other ways to treat RA these days and perhaps one of these will not conflict with your GERD in anyway. So its an important conversation to have with them.



Find all posts by this user Quote this message in a reply
Post Reply 




                 
                 

Copyright 2007-2017 Chaotic Inceptions - Wellescent.com